Home Magazines Editors-in-Chief FAQs Contact Us

Ifosfamide-induced encephalopathy: about 15 cases and review of the literature


Journal of Cancer Prevention & Current Research
Filali N, Elmouhtadi S, Daoudi S, Abahssain H, Bechar H, Errihani H

PDF Full Text

Abstract

During Ifosfamide treatment, encephalopathy may occur in about 3% of cases. Additional investigations, such as biology or imaging, are usually normal. Encephalopathy is generally reversible without medium- or long-term sequelae but rare cases of death are described. It is recommended, as soon as Ifosfamide encephalopathy is suspected, to suspend its administration, to correct any hydroelectrolytic disorder, and to inject methylene blue at a dose of 50 mg every 4 hours until the symptoms regress. Reintroduction of Ifosfamide in subsequent courses of treatment should be discussed on a case-by-case basis, under prophylactic treatment with methylene blue at a dose of 50 mg every 6 hours. The mechanism of this complication is not fully elucidated. It is important to continue pharmacological studies in order to determine precisely the toxic metabolite(s) responsible and thus to look for an effective protector.

Keywords

cyclophosphamide, literature, unclear, etiopathogeny, curative, preventive therapeutic, encephalopathy, oncology, modalities, adjuvant treatment, methylene blue, ifosfamide, our patients, neurological symptomatology, neurological toxicity

Testimonials